MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567380
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2020 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the bile duct during a dilation procedure performed on an unknown date.According to the complainant, during the procedure, the balloon become broken and would not inflate again.The procedure was completed with another maxforce biliary dilatation balloon.No patient complications have been reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6) 2020 as no event date was reported.Block h6: device code 1074 captures the reportable issue of balloon burst.Block h10: investigation results a visual examination of the returned complaint device found that the balloon did not show any visual defects and looked normal.The catheter of the device was carefully inspected and no damages were found.Microscopic examination was performed, and it was confirmed that the balloon was burst at the distal section over the ro marker.Functional analysis could not be performed as the balloon lumen was blocked, and it was not possible to unclog it.This failure is likely due to factors or conditions related to procedure, such as the manner in which the device was handled and manipulated, the technique used by the physician, the amount of strength applied by the customer during the movement of the balloon, and/or the interaction between the scope and the balloon during the procedure that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10398770
Report Number3005099803-2020-03183
Device Sequence Number19518762
Product Code FGE
UDI-Device Identifier08714729097075
UDI-Public08714729097075
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2022
Device Model NumberM00567380
Device Catalogue Number6738
Device Lot Number0024341351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1